• Users Online: 17
  • Print this page
  • Email this page
 
CASE REPORT
Ahead of Print

Nitroimidazole-induced reversible neurotoxicity


 Department of Neurology, SAMC and PGI, Indore, Madhya Pradesh, India

Correspondence Address:
Dinesh Chouksey,
A2, Flat 204, Maple Woods, Piplya Kumar, Nipania Main Road, Indore - 452 010, Madhya Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/INJMS.INJMS_69_20

The nitroimidazole group of drugs is commonly used in India and worldwide for diarrhea and other indications. People are taking it over the counter for their subsequent problems without consultation, and this is harmful to them on chronic use. Similarly, many indications such as amoebic liver abscess need long-duration therapy of these drugs which may present with its toxic effects. We report two cases of metronidazole and ornidazole overuse presented as central and peripheral nervous system toxicity. The magnetic resonance imaging changes similar to nitroimidazole drug toxicity can be seen in many other diseases, and it needs to correlate with a good history for the diagnosis to avoid unnecessary workup burden to the patient.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Chouksey D
    -  Singh A
    -  Goyal N
    -  Sodani AK
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed134    
    PDF Downloaded8    

Recommend this journal